Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:20 PM EST for Pulaski County, White County, Indiana. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 3:20 PM EST (20:20 UTC)
- Expired
- Jun 14, 2000, 4:10 PM EST
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pulaski County, IN, White County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:30 PM EST | Thunderstorm Wind | La Porte, IN | Trees and a roof were damaged by fallen trees. |
| Jun 14, 3:31 PM EST | Thunderstorm Wind | Wolcott, IN | Trees down. |
| Jun 14, 3:35 PM EST | Thunderstorm Wind | Wolcott, IN | Roof blown off of a restaurant. |
| Jun 14, 3:50 PM EST | Thunderstorm Wind 50 E | Delphi, IN | |
| Jun 14, 3:55 PM EST | Thunderstorm Wind | Hamlet, IN | Trees down. |
| Jun 14, 4:00 PM EST | Thunderstorm Wind | La Porte, IN | Trees down countywide. |
| Jun 14, 4:10 PM EST | Thunderstorm Wind | Beardstown, IN | Trees down. |
| Jun 14, 4:13 PM EST | Thunderstorm Wind | Culver, IN | Large tree down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 142027
SVRFWA
INC091-131-149-181-142110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EST WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN INDIANA
PULASKI COUNTY IN INDIANA
STARKE COUNTY IN INDIANA
WHITE COUNTY IN INDIANA
* UNTIL 410 PM EST(410 PM CDT)
* AT 320 PM EST(320 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE
EXTENDING FROM PORTAGE TO RENSSELAER TO TEMPETON. MOVING NORTHEAST
AT 50 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
MICHIGAN CITY
FRANCESVILLE
TRAIL CREEK
MONON
CHALMERS
NORTH JUDSON
THIS IS A DANGEROUS STORM...WINDS IN EXCESS OF 60 MPH WITH THIS
STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW /ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4181 8704 4117 8702 4051 8714 4051 8649
4117 8636 4181 8638
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 14, 2:14 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 2:13 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CONVOY OH WIND DAMAGE
06/14/00 VAN WERT REPORTED BY EMERGENCY
MANAGEMENT. LIMBS AND
POLES DOWN.
0145 PM 2 S PAULDING OH WIND DAMAGE
06/14/00 PAULDING REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0207 PM STEVENSVILLE MI 1.25 INCH HAIL
06/14/00 BERRIEN REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:01 PM EST | Severe Thunderstorm Warning | IWX | Adams | 49 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph | 49 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 49 min |
| Jun 14, 3:42 PM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 52 min |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 52 min |
| Jun 14, 4:29 PM EST | Severe Thunderstorm Warning | IWX | Miami | 31 min |
| Jun 14, 4:50 PM EST | Tornado Warning | IWX | Wabash | 50 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 46 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 46 min |
| Jun 14, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 31 min |
| Jun 14, 5:05 PM EST | Tornado Warning | IWX | Kosciusko, Whitley | 35 min |
| Jun 14, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Jun 14, 5:32 PM EST | Tornado Warning | IWX | Allen, Whitley | 43 min |
| Jun 14, 5:37 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 53 min |
| Jun 14, 5:40 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 50 min |
| Jun 14, 5:54 PM EST | Severe Thunderstorm Warning | IWX | Allen, Blackford, Wells | 46 min |
| Jun 14, 6:10 PM EST | Tornado Warning | IWX | Allen, DeKalb | 40 min |
| Jun 14, 6:20 PM EST | Severe Thunderstorm Warning | IWX | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.